Massachusetts, 2015High Wind and Strong Wind in Massachusetts, March 17 to 18, 2015
March 17 to 18, 2015 · NWS BOX · 17 events in 17 counties and zones
An arctic cold front moving into southern New England brought rain and snow showers to the region, followed by strong, damaging winds.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $221,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front moving into southern New England brought rain and snow showers to the region, followed by strong, damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 17, 12:31 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 17, 12:31 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT TUE MAR 17 2015
.SYNOPSIS...
SHOWERS ANTICIPATED AHEAD OF AN ARCTIC FRONT...WHICH WILL SWEEP
ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON. BLUSTERY AND
UNSEASONABLY COLD WEATHER WILL FOLLOW INTO THURSDAY. A WINTER
STORM MAY IMPACT OUR REGION LATE FRIDAY INTO SATURDAY.
OTHERWISE...DRY AND UNSEASONABLY COLD WEATHER EXPECTED FOR EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...
PRE-FRONTAL SHOWERS MOVING ACROSS SNE THIS MORNING...BUT BACK
EDGE IS MOVING INTO W NEW ENG. HI-RES WRF HAS A GOOD HANDLE ON
THE SHOWERS AND EXPECT THE RAIN TO END BY MIDDAY ACROSS MUCH OF
THE REGION...EXCEPT LINGERING ACROSS THE CAPE/ISLANDS AND POSSIBLY
FAR SE MA INTO EARLY AFTERNOON. ARCTIC FRONT STILL BACK ACROSS THE
ST LAWRENCE VALLEY AND WILL BE MOVING INTO W MA 18-20Z REACHING E
NEW ENG 21-00Z. THERE IS A BRIEF WINDOW WHERE LOW LEVEL
CONVERGENCE MAY TAP AVAILABLE MOISTURE AND INSTABILITY 18-21Z
LEADING TO A BRIEF HEAVIER SHOWER/SQUALL IN THE INTERIOR...BUT LOW
LEVEL THERMAL PROFILE SUPPORTS MOSTLY RAIN...WITH COLUMN NOT
COOLING SUFFICIENTLY UNTIL DRIER AIR MOVES IN. IF FRONTAL SHOWERS
DO DEVELOP...THEY COULD END AS BRIEF SNOW OVER HIGHER TERRAIN.
WITH LATE ARRIVAL TIME OF FROPA...EXPECT TEMPS TO REACH WELL INTO
THE 40S AND POSSIBLY LOWER 50S RI AND SE MA. GUSTY WINDS
DEVELOPING AFTER FROPA LATE AFTERNOON.
PREVIOUS DISCUSSION...
LATER-HALF OF TUESDAY INTO TUESDAY NIGHT...
ARCTIC AIRMASS BUILDS ACROSS THE REGION IN WAKE OF THE COLD FRONT.
DEEP BOUNDARY-LAYER MIXING UP TO H7 YIELDS THE MIX-DOWN OF FASTER
MOMENTUM AND DRIER AIR. AN UNSTABLE ENVIRONMENT THROUGH WHICH THE
AVAILABILITY OF MOISTURE IS SOMEWHAT IN QUESTION AS TOWARDS THE
DEVELOPMENT OF RAIN / SNOW SQUALLS.
RAIN / SNOW SHOWERS...HIGH-RES GUIDANCE INDICATES THE PRESENCE OF
ACTIVITY ESPECIALLY AS MID-LEVEL ENERGY STRETCHES ACROSS THE
REGION WITHIN THE W-PERIPHERY OF A CLOSED LOW FEATURE SLIDING
OFFSHORE. DECENT SNOW-SQUALL PARAMETER VALUES SUGGESTED BY THE
BURLINGTON WFO WRF WITH THE COMBINATION OF ENHANCED ASCENT OF AN
UNSTABLE PROFILE. IT JUST REMAINS A QUESTION OF MOISTURE
AVAILABILITY...AND AS TO THE INTENSITY OF ACTIVITY OF WHICH WOULD
INFLUENCE EVAPORATIONAL COOLING PROCESSES RESULTING IN RAIN
TRANSITIONING TO SNOW. PREFER TO STICK WITH SLIGHT CHANCE POPS
INDICATING AN ISOLATED THREAT WITH AN EQUAL MIX OF RAIN AND SNOW
CHANCES. HIGHEST CONFIDENCE OF IMPACT WOULD BE ALONG W-SLOPES OF
HIGHER TERRAIN WITH OROGRAPHIC TENDENCIES WHEREAS ON THE LEE-
SIDE...DOWNSLOPING WINDS LIKELY TO LIMIT POTENTIAL.
WIND GUSTS...WILL PREVAIL A HALF-AND-HALF BLEND OF POWER REGRESSION
MIX-DOWN OF WINDS PER BUFKIT PROFILES AND A CONSENSUS BLEND OF WIND
GUST FORECAST GUIDANCE. POWER REGRESSION WAS THE STRONGER OF THE TWO
INDICATING WIND ADVISORY CRITERIA ACROSS E-COASTAL MA. NEVERTHELESS
THE BLEND YIELDED AROUND 30-35 MPH NW-GUSTS FOR INTERIOR NEW ENGLAND
AND AROUND 35-40 MPH FOR E/S-COASTAL MA AND RI...STRONGEST ACROSS
CAPE COD AND NANTUCKET WITH 40-45 MPH WIND GUSTS POSSIBLY EXCEEDING
50 MPH. WILL NOT MAKE ANY CHANGES TO THE HEADLINES. CAN NOT RULE OUT
WIND ADVISORY CRITERIA FOR THE TIP OF CAPE ANN...BUT BEING SO BRIEF
DID NOT GO WITH ANY HEADLINE. COULD ALSO SEE STRONGER WIND GUSTS
ALONG THE LEE-SLOPES OF HIGHER TERRAIN WITH DOWNSLOPING.
&&
.SHORT TERM /WEDNESDAY/...
*/ WEDNESDAY...
DRY COLD AND BLUSTERY. CONTINUED ARCTIC AIRMASS ALOFT YIELDING AN
UNSTABLE BOUNDARY-LAYER PROFILE UP TO H7 ALONG WITH STRETCHED MID-
LEVEL ENERGY THROUGH THE W-PERIPHERY OF A CLOSED LOW DEEPENING OFF
THE COAST OF NOVA SCOTIA.
RAIN/SNOW SHOWERS...ACTIVITY MAY STILL PERSIST THOUGH CONTINUE TO BE
AN ISOLATED THREAT. WILL CONTINUE WITH SLIGHT CHANCE POPS. EXPECT
ACTIVITY TO DIMINISH TOWARDS THE LATER-HALF OF THE DAY AS HIGH
PRESSURE BUILDS IN FROM THE W USHERING IN DRIER AIR WHILE EASING
WINDS.
WIND GUSTS...CONTINUED BLUSTERY WITH AROUND 30-35 MPH NW-GUSTS FOR
INTERIOR NEW ENGLAND WITH AROUND 35-40 MPH FOR E/S-COASTAL MA...WITH
GUSTS UP TO 45 MPH FOR THE OUTER-CAPE TOWARDS MIDDAY BY WHICH POINT
THE WIND ADVISORY SHOULD EXPIRE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* UNSEASONABLY COLD WEATHER LATE WEDNESDAY AND THURSDAY.
* COASTAL LOW MAY AFFECT SOUTHERN NEW ENGLAND FRI AND SAT...BUT
EXACT DETAILS UNCERTAIN.
* MORE COLD WEATHER EXPECTED EARLY NEXT WEEK.
OVERVIEW AND MODEL PREFERENCES...
DECENT MODEL AGREEMENT THROUGH MID WEEK...DETERIORATES LATE THIS
WEEK INTO THIS WEEKEND. OVERALL...EXPECTING A BROAD MID LEVEL
TROUGH TO PERSIST ACROSS SOUTHERN CANADA INTO THIS WEEKEND.
DIFFERENCES ARRIVE IN HOW VARIOUS HIGH LATITUDE SHORTWAVES GET
HANDLED AS THEY MOVE THROUGH THE LONGWAVE FLOW AND MOVE SOUTH.
THIS WILL IN TURN PROVIDE A LARGE INFLUENCE ON STORM TRACK AND
TIMING FRIDAY INTO SATURDAY.
TREND OF THE 17/00Z GUIDANCE HAS BEEN TO SHIFT THE PRIMARY STORM
TRACK FARTHER SOUTH FROM OUR REGION. THE GFS- AND GEFS MEAN-LED
CAMP TAKE THIS STORM SO FAR SOUTH...IT IS DOUBTFUL WE WOULD SEE
ANY PRECIPITATION AT ALL. MEANWHILE THE INTERNATIONAL MODEL
CAMP...LED BY THE CMC AND ECMWF...KEEP THIS STORM IN PLAY FOR
SOUTHERN NEW ENGLAND. SINCE WE HAVE SEEN THIS STORY PLAY OUT MANY
TIMES THE PAST TWO MONTHS...AM THINKING THERE IS ENOUGH POTENTIAL
TO WARRANT AT LEAST A CHANCE OF PRECIPITATION. PREVIOUS FORECAST
COVERED THIS WELL...AND DID NOT CHANGE IT SIGNIFICANTLY.
FOLLOWED A CONSENSUS APPROACH FOR EACH NEXT WEEK...MEANING BELOW
NORMAL TEMPERATURES RETURN...ALONG WITH DRIER WEATHER.
DETAILS...
WEDNESDAY NIGHT...ROBUST LOW LEVEL PRESSURE GRADIENT WILL REALLY
DRIVE COLDER AIR INTO OUR REGION...WITH GUSTY NORTHWEST WINDS.
LIKELY SEE 25-35 MPH WIND GUSTS. THEREFORE...WIND CHILL VALUES ARE
LIKELY TO REMAIN IN THE SINGLE DIGITS TO LOW TEENS. A FEW FLURRIES
POSSIBLE IN E SLOPES OF THE BERKSHIRES AND LITCHFIELD HILLS.
THURSDAY INTO EARLY FRI...HIGH PRESSURE WILL CREST ACROSS SOUTHERN
NEW ENGLAND THROUGH THIS PERIOD...WITH DRY WEATHER PREVAILING.
MODERATING TEMPS ARE EXPECTED...ALTHOUGH HIGHS ARE LIKELY TO
REMAIN BELOW NORMAL THURSDAY. BY FRIDAY...WITH 850 MB TEMPERATURES
REBOUND TO BETWEEN -8C AND -4C...SO WITH THE MID-MARCH SUN ONCE
AGAIN IN PLAY...WILL LIKELY SEE HIGHS CLOSER TO SEASONAL
NORMALS...MAINLY THE LOWER-MID 40S.
LATE FRIDAY INTO SATURDAY...THIS WILL BE THE PERIOD TO WATCH FOR A
POTENTIAL STORM. THERE REMAINS A LOT OF UNCERTAINTY IN THE DETAILS
WITH THIS STORM. GIVEN THE CURRENT TIMING...WOULD EXPECT
PRIMARILY A RAIN-CHANGING-TO-SNOW SCENARIO. WILL HAVE TO WATCH
THE EVOLUTION OF THIS STORM THE NEXT COUPLE OF DAYS. STILL WAY TO
EARLY TO DISCUSS POTENTIAL SNOW ACCUMULATIONS.
SUNDAY INTO MONDAY...
WHILE ASTRONOMICAL SPRING ARRIVES LATE THIS FRIDAY...THE UPPER
LEVELS DID NOT GET THAT MEMO. THE ENERGY DIVING OUT OF THE HUDSON
BAY AREA WILL PUSH A FAIRLY ROBUST ARCTIC FRONT ACROSS OUR REGION
EARLY SUNDAY MORNING...WITH THE POSSIBILITY OF SOME SHOWERS/SNOWS
AS IT MOVES THROUGH. UNSEASONABLY COLD AIR LOOKS TO MAKE A RETURN
TO THE REGION FOR EARLY NEXT WEEK FOLLOWING THIS FRONT.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT-TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH TONIGHT...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
TIMING.
REMAINING MVFR/IFR SHIFTS TO VFR BY ABOUT 20Z. AS WINDS SHIFT FROM
SW TO W-NW...EXPECT THEM TO INCREASE WITH GUSTS 30-35 KT POSSIBLE
AT TIMES. CHANCE FOR 40+ KT BRIEFLY...MORE SO ON CAPE/ISLANDS LATE
THIS EVENING AND OVERNIGHT.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
VFR. MAY SEE OCCASIONAL WIND GUSTS 30+ KT AGAIN DURING THE DAY
TOMORROW...EVEN INLAND.
KBOS TAF...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN EXACT
TIMING OF WIND INCREASE.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
THURSDAY...HIGH CONFIDENCE. VFR.
FRIDAY INTO SATURDAY ...MODERATE CONFIDENCE.
MVFR/IFR CONDITIONS POSSIBLE IN PERIODS OF RAIN AND SNOW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH WEDNESDAY/...
EARLY-HALF OF TODAY...HIGH CONFIDENCE.
ARCTIC FRONT APPROACHES THE WATERS AHEAD OF WHICH S/SW-WINDS WILL
BE BREEZY. SEAS REMAIN BELOW 5 FEET THOUGH. MAIN CONCERN WILL BE
DENSE FOG...LIKELY MORESO ALONG THE SHORES OF THE UPPER CAPE.
TOWARDS EVENING AND OVERNIGHT...HIGH CONFIDENCE.
IN WAKE OF THE ARCTIC FRONT...NW-WINDS INCREASING IN EXCESS OF
GALE FORCE WITH GUSTS OF AROUND 40-45 KTS. VISIBILITY QUICKLY
IMPROVES BUT SEAS BUILD 10-12 FEET ON THE OUTER WATERS. FREEZING
SPRAY LIKELY WITH POSSIBLE MODERATE AROUND THE SHORES OF THE
UPPER-CAPE. GALE WARNINGS IN PLACE. WILL HOLD OFF ON ANY FREEZING
SPRAY HEADLINES AND ALLOW THE DAY SHIFT TO RE-EVALUATE.
WEDNESDAY...HIGH CONFIDENCE.
BLUSTERY WITH NW-GUSTS AROUND 35-40 KTS SLOWLY DIMINISHING. THERE
STILL WILL REMAIN A FREEZING SPRAY THREAT. SEAS STILL ROUGH AROUND
8 TO 10 FEET ON THE OUTER WATERS. GALE WARNINGS WILL CONTINUE
THROUGH THE PERIOD.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE.
STRONG NW WINDS WITH GALE FORCE GUSTS EXPECTED. GALE WARNINGS ARE
LIKELY TO BE NEEDED. OTHERWISE...ROUGH SEAS BUILDING 7-10 FT.
WINDS DIMINISH LATE WED NIGHT INTO THU...BUT SMALL CRAFT ADVISORY
LEVEL GUSTS ARE EXPECTED. FREEZING SPRAY POSSIBLE.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE.
LOW PRESSURE MAY PASS NEAR 40N/70W LATE SOMETIME DURING THIS
PERIOD. THIS MAY LEAD TO A PERIOD OF BUILDING SWELLS FIRST ON THE
SOUTHERN OCEAN WATERS...THEN SNEAKING INTO THE EASTERN WATERS AS
WELL. WAVE HEIGHTS UP TO 7-8 FT POSSIBLE. DEPENDING ON THE LOW
PRESSURE TRACK...GALE OR AT THE VERY LEAST SMALL CRAFT ADVISORY
WIND GUSTS ARE POSSIBLE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 6 PM THIS EVENING TO 2 PM EDT WEDNESDAY FOR
MAZ007-022-024.
RI...NONE.
MARINE...GALE WARNING FROM 5 PM THIS AFTERNOON TO 6 PM EDT WEDNESDAY
FOR ANZ230>235-237-250-251-254>256.
GALE WARNING FROM 5 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY
FOR ANZ236.
&&
SYNOPSIS...BELK/SIPPRELL
NEAR TERM...KJC/DOODY
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/SIPPRELLHazardous weather outlook, Mar 17, 11:34 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1234 PM EDT TUE MAR 17 2015
CTZ002>004-MAZ002>006-008>021-023-026-RIZ001>007-181645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
1234 PM EDT TUE MAR 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-022-024-181645-
EASTERN ESSEX MA-BARNSTABLE MA-NANTUCKET MA-
1234 PM EDT TUE MAR 17 2015
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS
AND SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RIZ008-181645-
BLOCK ISLAND RI-
1234 PM EDT TUE MAR 17 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>235-237-250-251-254>256-181645-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1234 PM EDT TUE MAR 17 2015
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ236-181645-
NARRAGANSETT BAY-
1234 PM EDT TUE MAR 17 2015
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Strong Wind, Eastern Franklin
- When
- March 17, 1:40 PM EST to 5:00 PM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
A tree and wires were downed onto Greenfield Road in Turners Falls. In South Deerfield, a tree was downed onto wires on Routes 5 and 10. A tree was downed onto wires on Taylor Hill Road in Montague.
High Wind, Western Essex
- When
- March 17, 3:11 PM EST to March 18, 8:00 AM EST
- Where
- Western Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
A tree was downed onto a house on Davis Road in Methuen. In North Andover, a six inch diameter tree was downed.
Strong Wind, Western Franklin
- When
- March 17, 3:21 PM EST to 6:08 PM EST
- Where
- Western Franklin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
In Conway, a tree was downed onto Eldridge Road. A tree and wires were downed along Graves Road.
Strong Wind, Eastern Hampshire
- When
- March 17, 3:27 PM EST to March 18, 12:55 PM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Wires were downed onto Chesterfield Road in Northampton. In Belchertown, a tree and wires were downed on Franklin Street. Power lines were downed on Hendrick Street in Easthampton.
High Wind, Southern Worcester
- When
- March 17, 3:40 PM EST to 4:40 PM EST
- Where
- Southern Worcester forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Worcester Regional Airport (KORH) recorded sustained winds of 40 mph. Two large trees were downed onto Apthorp Road in Worcester.
High Wind, Suffolk
- When
- March 17, 3:48 PM EST
- Where
- Suffolk forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
An amateur radio operator recorded a 63 mph wind gust on their home weather station in Boston. No damage was reported.
High Wind, Eastern Norfolk
- When
- March 17, 3:55 PM EST to March 18, 6:40 AM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The Automated Surface Observing Station at Blue Hill Observatory and Science Center recorded sustained wind speeds of 40 mph and gusts to 61 mph. A tree was downed in Milton.
High Wind, Western Middlesex
- When
- March 17, 4:10 PM EST to March 18, 11:11 AM EST
- Where
- Western Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Wires were downed onto Route 135 between Main Street and Homer Avenue in Ashland. In Burlington, a tree was downed onto a house on Derryfield Avenue and a tree was downed onto power lines on Lexington Street. A tree was downed onto a house and car on Revere Avenue in Wilmington. In Billerica, trees were downed onto Rangeway Road and Boston Road. Power and phone wires were downed onto South Mill Street near the Holliston town line in Hopkinton.
High Wind, Western Plymouth
- When
- March 17, 4:26 PM EST to 5:30 PM EST
- Where
- Western Plymouth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
A tree, pole, and wires were downed on Pleasant Street and on Whitman Street in Hanson. In Brockton, power lines were downed across the road at the intersection of Oak and Reservoir Streets. A tree and power lines were downed on Thompson Street, Mayflower Road, and Green Street in Middleboro. A large oak tree was downed onto a house on Everett Street in Middleboro. In Plympton, trees and wires were downed on County Road.
Strong Wind, Southern Bristol
- When
- March 17, 4:27 PM EST to 6:44 PM EST
- Where
- Southern Bristol forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Two trees were downed at the intersection of Grove and Ash Streets in New Bedford. Also in New Bedford, a tree was downed onto a car on Acushnet Avenue.
High Wind, Southeast Middlesex
- When
- March 17, 4:34 PM EST to March 18, 2:37 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A tree fell into a house on Cabot Street in Winchester, causing roof damage. A light pole was downed blocking Memorial Drive in both directions at Hawthorn Street in Cambridge.
High Wind, Barnstable
- When
- March 17, 5:10 PM EST to March 18, 7:35 AM EST
- Where
- Barnstable forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Barnstable Municipal - Boardman Airport (KHYA) recorded wind gusts of 58 mph. A large tree was downed on Route 28 near Hidden Valley Road in Hyannis. In West Barnstable, a utility pole was downed on Route 132 near Route 6A. A tree was downed across Route 137 in Brewster.
High Wind, Eastern Essex
- When
- March 17, 5:10 PM EST to 6:10 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
The Automated Surface Observing Station at Beverly Municipal Airport (KBVY) recorded sustained wind speeds of 44 mph. No damage was reported.
High Wind, Northern Bristol
- When
- March 17, 5:12 PM EST to 6:04 PM EST
- Where
- Northern Bristol forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
A tree was downed onto a house on Allen Road in Easton. Also in Easton, a tree was downed blocking Main Street. In Taunton, a carport collapsed on Puritan Road.
Strong Wind, Eastern Plymouth
- When
- March 17, 6:43 PM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
A large section of a tree was downed at the intersection of Hersey Street and Butler Road in Hingham.
Strong Wind, Southern Plymouth
- When
- March 17, 8:38 PM EST
- Where
- Southern Plymouth forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
A tree and power lines were downed across Neck Road in Rochester.
Strong Wind, Western Norfolk
- When
- March 18, 2:10 PM EST
- Where
- Western Norfolk forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
A one foot diameter tree was downed on Constitution Boulevard in Franklin.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 17, 2015$30,000 · 3 events
- Strong Wind in Connecticut, March 17, 20151 injured · $20,000 · 2 events
- Strong Wind in Rhode Island, March 17 to 18, 2015$15,000 · 3 events
- High Wind and Strong Wind in Connecticut, March 17 to 18, 2015$15,000 · 50 kt wind · 2 events
- Wildfire in South Carolina, March 17 to 18, 20151 injured · 1 event
- Winter Storm in Maine, March 17 to 18, 20155 events
- Flash Flood and Heavy Rain in Texas, March 17 to 18, 20154 events
- Flash Flooding in Texas, March 17 to 18, 20154 events
- Strong Wind in New Jersey, March 17, 2015$5,000 · 3 events
- Strong Wind in New York, March 17, 2015$10,000 · 2 events
- Strong Wind in Pennsylvania, March 17, 2015$5,000 · 2 events
- Strong Wind in Connecticut, March 17, 2015$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564944, 564945, 564946, 564948, 564956, 564953, 564954, 564955, 564977, 564980, 564984, 564990, 564993, 564992, 564994, 564995, 564996.